Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Frugalmama

Midodrine Question

Recommended Posts

Hi folks! My docs don't know a lot about POTS (I was diagnosed - finally! - in January), but over the past month or so I've been trying Midodrine. I started at 5mg 3x a day, and am now up to 10mg doses. I haven't noticed any reduction in symptoms, although my blood pressure has been getting up to 120/80 (normally 90/60), and have seen it as high as 145/90. I've also been getting more severe headaches. I was told by a pharmacist that the max dose per day is 30mg, and any higher than that is only used if some improvement is seen at lower doses.

Anyone have any experience with no symptom reduction on Midodrine at these levels? I'm not sure what to recommend to my GP, as I'm his first patient with this diagnosis. :)

Share this post


Link to post
Share on other sites

I'm sorry that midodrine hasn't been helping to relieve your symptoms. 120/80 is a good blood pressure, but 145/90 is too high.

Midodrine has been very helpful for me, but it didn't help my sister. It raised her blood pressure too much, gave her headaches, and did not give her any symptom relief.

I hope you will find another medication or treatment to be beneficial.

Rachel

Share this post


Link to post
Share on other sites

hi frugalmama

well done on getting ur diagnosis...its a tough road to get one! i was diagnosed last March too. I was started on 2.5mg midodrine 3 times a day which had no impact much on symptoms. This was then increased to 5mg x3p/d...it was at this dose i started to get the severe headaches.

I asked my doc to start me on lexapro (v small dose) which improved my syptoms straight away. I still take the Midodrine 2.5mg 1-2 times per day depending on symptoms. I try not to take it too much as the headaches get bad so if i can get away with taking just once a day i try to.

However saying all that im quite unstable again now and POTS has taken a different turn ( seizures at night :( ) so my meds wil havto be changed again I think. But Ive been quite stable up until now on the above meds!

Good luck with finding the right mix for you....its tough job to find what works best!

Share this post


Link to post
Share on other sites

Can you take midodrine and a beta blocker together? I'm on a small dose of nadolol and just starting midodrine. Thanks for any replies.

Christine

Share this post


Link to post
Share on other sites

Midodrine with florinef (.05 mg a day) helped with the headaches for me. But I take 5 mg doses in 3 hr increments throughout the day up to 8 times a day dependent on how much I am doing and sometimes I take 10 mg when needed.

Share this post


Link to post
Share on other sites

Hi,

Sorry you are having headaches with Midodrine. I started on 5mg 3xday and than increased to 7.5mg 3xday & prn if I am going to be up & out late as it seemed I built up a tolerance to the lower dose. I don't get the headaches, but other side effects like itchy head, goose bumps, urinary frequency & urgency, & parathesia. The benefits of being able to walk and do little things outweigh the side effects. I also take Mestinon 60mg 3xday inbetween the Midodrine. You may need to try something else if it is not working or even add another medication. Good luck with finding what works for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...